Quarterly of Applied Mathematics

Quarterly of Applied Mathematics

Online ISSN 1552-4485; Print ISSN 0033-569X



From a multidimensional quantum hydrodynamic model to the classical drift-diffusion equation

Author: Yeping Li
Journal: Quart. Appl. Math. 67 (2009), 489-502
MSC (2000): Primary 35B25, 35M20, 35L45
DOI: https://doi.org/10.1090/S0033-569X-09-01156-7
Published electronically: May 6, 2009
MathSciNet review: 2547643
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: In the paper, we discuss the combined semiclassical and relaxation-time limits of a multidimensional isentropic quantum hydrodynamical model for semiconductors with small momentum relaxation time and Planck constant. The quantum hydrodynamic equations consist of the isentropic Euler equations for the particle density and current density including the quantum Bohn potential and a momentum relaxation term. The momentum equation is highly nonlinear and contains a dispersive term with third-order derivatives. The equations are self-consistently coupled to the Poisson equation for the electrostatic potential. With the help of the Maxwell-type iteration, we prove that, as the Planck constant and the relaxation time tend to zero, periodic initial-value problems of a scaled isentropic quantum hydrodynamic model have unique smooth solutions existing in the time interval where the classical drift-diffusion models have smooth solutions.

References [Enhancements On Off] (What's this?)

  • [1] G. Ali and A. Jüngel, Global smooth solutions to the multi-dimensional hydrodynamic model for two-carrier plasma, J. Differential Equations, 190(2003), 663-685. MR 1970046 (2004b:76165)
  • [2] P. Antonelli and P. Marcati, On the finite energy weak solutions to a system in Quantum Fluid Dynamics, to appear in Comm. Math. Phys., 2008.
  • [3] F. Brezzi, I. Gasser, P. Markowich and C. Schmeiser, Thermal equilibrium states of the quantum hydrodynamic model for semiconductors in one dimension, Appl. Math. Lett., 8(1995), 47-52. MR 1355150
  • [4] N. Ben Abdallah and A. Unterreiter, On the stationary quantum drift-diffusion model, Z. Angew. Math. Phys., 49(1998), 251-275. MR 1629183 (99j:35178)
  • [5] P. Degond and C. Ringhofer, Quantum moment hydrodynamics and the entropy principle, J. Stat. Phys., 112(2003), 587-628. MR 1997263 (2004m:82084)
  • [6] C. Gardner, The quantum hydrodynamic model for semiconductors devices, SIAM J. Appl. Math., 54(1994), 409-427. MR 1265234 (95a:82120)
  • [7] I. Gasser, P. A. Markowich, and C. Ringhofer, Closure conditions for classical and quantum moment hierarchies in the small-temperature limit, Transport Theory Stat. Phys., 25(1996), 409-423. MR 1407543 (98c:82059)
  • [8] I. Gasser and P. A. Markowich, Quantum hydrodynamics, Wigner transforms and the classical limit, Asymptotic Anal., 14(1997), 97-116. MR 1451208 (99i:81043)
  • [9] I. Gamba and A. Jüngel, Positive solutions to singular second and third order differential equations for quantum fluids, Arch. Rat. Mech. Anal., 156(2001), 183-203. MR 1816474 (2002a:82112)
  • [10] I. Gasser and R. Natalini, The energy transport and the drift diffusion equations as relaxation limits of the hydrodynamic model for semiconductors, Quart. Appl. Math., 57(1999), 269-282. MR 1686190 (2000b:82044)
  • [11] F. Huang, H. -L. Li and A. Matsumura, Existence and stability of steady-state of one-dimensional quantum hydrodynamic system for semiconductors, J. Differential Equations, 225(2006), 1-25. MR 2228690 (2007f:35228)
  • [12] A. Jüngel, H. -L. Li and A. Matsumura, The relaxation-time limit in the quantum hydrodynamic equations for semiconductors, J. Differential Equations, 225(2006), 440-464. MR 2225796 (2007b:82095)
  • [13] A. Jüngel, Quasi-hydrodynamic semiconductor equations, Progress in Nonlinear Differential Equations, Birkhäuser, 2001. MR 1818867 (2002h:82083)
  • [14] A. Jüngel and H. L. Li, Quantum Euler-Poisson system: Existence of stationary states, Arch. Math. (Brno), 40(2004), 435-456. MR 2129964 (2005k:35394)
  • [15] A. Jüngel and H. L. Li, Quantum Euler-Poisson system: Global existence and exponential decay, Quart. Appl. Math., 62(2004), 569-600. MR 2086047 (2005g:82078)
  • [16] T. Luo, R. Natalini and Z. Xin, Large time behavior of the solutions to a hydrodynamic model for semiconductors, SIAM J. Appl. Math., 59-3(1998), 810-830. MR 1661255 (2000b:35259)
  • [17] C. Lattanzio and P. Marcati, The relaxation to the drift-diffusion system for the 3-D isentropic Euler-Poisson model for semiconductors, Discrete Contin. Dynam. System, 5(1999), 449-455. MR 1665756 (99m:35251)
  • [18] C. Lattanzio, On the 3-D bipolar isentropic Euler-Poisson model for semiconductors and the drift-diffusion limit, Math. Models Methods Appl. Sci., 10(2000), 351-360. MR 1753116 (2001c:82083)
  • [19] H.-L. Li and P. Marcati, Existence and asymptotic behaviour of multi-dimensional quantum hydrodynamic model for semiconductors, Comm. Math. Phys., 245(2004), 215-247. MR 2039696 (2004k:82113)
  • [20] H.-L. Li and C.-K. Lin, Semiclassical limit and well-posedness of nonlinear Schrödinger-Poisson, Electronic J. Differential Equations, 2003(2003), 1-17.
  • [21] Y.-P. Li, Diffusion relaxation limit of a nonisentropic hydrodynamic model for semiconductors, Math. Methods Appl. Sci., 30(2007), 2247-2261. MR 2363951
  • [22] P. Marcati and R. Natalini, Weak solutions to a hydrodynamic model for semiconductors and relaxation to the drift-diffusion equation, Arch. Rational Mech. Anal., 129(1995), 129-145. MR 1328473 (96b:65088)
  • [23] P. A. Markowich, C. A. Ringhofev and C. Schmeiser, Semiconductor equations, Springer-Verlag, Wien, New York, 1990. MR 1063852 (91j:78011)
  • [24] A. Unterreiter, The thermal equilibrium solution of a generic bipolar quantum hydrodynamic model, Comm. Math. Phys., 188(1997), 69-88. MR 1471332 (99c:58050)
  • [25] W.-A. Yong, Basic aspects of hyperbolic relaxation systems, in Advances in the theory of shock waves, H. Freistuhler and A. Szepessy, eds., Progr. Nonlinear Differential Equations Appl. 47, Birkhäuser Boston, Boston, 2001, 259-305. MR 1842777 (2002g:35136)
  • [26] W.-A. Yong, Relaxation limit of multi-dimensional isentropic hydrodynamical models for semiconductors, SIAM J. Appl. Math., 64(2004), 1737-1748. MR 2084208 (2006b:35207)
  • [27] B. Zhang and W. Jerome, On a steady-state quantum hydrodynamic model for semiconductors, Nonlinear Anal., TMA, 26(1996), 845-856. MR 1362757 (96i:35105)
  • [28] C. Zhu and H. Hattori, Stability of steady state solutions for an isentropic hydrodynamic model of semiconductors of two species, J. Differential Equations, 166(2000), 1-32. MR 1779253 (2001i:82072)

Similar Articles

Retrieve articles in Quarterly of Applied Mathematics with MSC (2000): 35B25, 35M20, 35L45

Retrieve articles in all journals with MSC (2000): 35B25, 35M20, 35L45

Additional Information

Yeping Li
Affiliation: Department of Mathematics, Shanghai Normal University, Shanghai 200234, China
Email: ypleemei@yahoo.com.cn

DOI: https://doi.org/10.1090/S0033-569X-09-01156-7
Keywords: Relaxation limit, isentropic quantum models semiconductors, energy estimates
Received by editor(s): February 17, 2008
Published electronically: May 6, 2009
Article copyright: © Copyright 2009 Brown University
The copyright for this article reverts to public domain 28 years after publication.

American Mathematical Society